MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT SYSTEM
Model Number 5F061003CS
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Fracture (1260); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer; however, a photo image was provided.A photo review is underway.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that as force increase was felt during deployment, the vascular stent allegedly partially deployed about 1/2 cm in the popliteal, and the sheath system allegedly came apart.Therefore, the vascular stent system was removed without incident from the patient.Reportedly, the sheath was removed and manual pressure was held for hemostasis.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: based on the investigation of the returned catheter sample it was confirmed that the delivery system could only partially deploy the stent.The force transmitting catheter was found broken in the proximal section which made a successful deployment impossible.Compressive crinkles at the breakage site were found on the proximal outer catheter indicating increased friction during deployment.It was also confirmed that the user removed the partially released system together with the introducer and that further breakage of the partially released system and stent occurred upon removal from the patient.Based on the available information and the evaluation of the returned sample the complaint was confirmed.A definite root cause could not be identified.Labeling review: in reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently address this potential risk.The ifu states: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' and 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used.' the ifu further states: 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath' and 'hold the green stability sheath.Do not hold or touch the brown moving sheath.' (device code + description4: 2976 - material deformation).(device code + description2), (eval code & desc - conclusion1).
 
Event or Problem Description
It was reported that as force increase was felt during deployment, the vascular stent allegedly partially deployed about 1/2cm in the popliteal, and the sheath system allegedly came apart.Therefore, the vascular stent system was removed without incident from the patient.Reportedly, the sheath was removed and manual pressure was help for hemostasis.There was no reported patient injury.

Brand Name
LIFESTENT 5F VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT SYSTEM
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7627254
Report Number9681442-2018-00095
Device Sequence Number204533
Product Code NIP
UDI-Device Identifier00801741120183
UDI-Public(01)00801741120183
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5F061003CS
Device Catalogue Number5F061003CS
Device Lot NumberANBX2626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer08/03/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight98